Alabama, 2007Drought in Alabama, September 1 to 30, 2007
September 1 to 30, 2007 · NWS HUN · 11 events in 11 counties and zones
The drought raged on across much of the Central Tennessee Valley. 26 inches.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought raged on across much of the Central Tennessee Valley. Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 31, 8:29 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 31, 8:29 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 PM CDT FRI AUG 31 2007
.UPDATE...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
NORTHWEST GEORGIA AND MOVE WEST SOUTHWEST AT AROUND 20 MPH INTO
DEKALB...MARSHALL...AND SHORTLY INTO SOUTHERN CULLMAN COUNTY. THIS
ACTIVITY IS IN RESPONSE TO A 20 KT 850 JET DEVELOPING ON THE
SOUTHWEST PORTION OF A SURFACE LOW OVER NORTHERN GEORGIA AND
SURFACE CONVERGENCE ASSOCIATED WITH THIS LOW. ALSO HELPING IS THE
PROXIMITY OF THE SHEAR AXIS...WHICH CURRENTLY STRETCHES FROM
SOUTHERN GEORGIA INTO CENTRAL ALABAMA. THE MAIN THREAT WITH ANY OF
THESE STORMS THAT DEVELOP WILL BE HEAVY RAINFALL AND FREQUENT
LIGHTNING...AND MAYBE SOME GUSTS AROUND 30 MPH. BOTH GFS AND NAM
KEEP AN EASTERLY 850 MB 15 TO 20 KT FLOW THROUGH 12Z...WHICH
SHOULD HELP TO MAINTAIN LOW LEVEL MOISTURE TRANSPORT INTO THE
AREA.
AS A RESULT...WILL MAINTAIN 20 POPS ACROSS EASTERN COUNTIES
OVERNIGHT. WILL ADJUST ZONES TO INCLUDE CULLMAN COUNTY IN THIS
GROUP. ELSEWHERE...WILL REMOVE POPS. TEMPERATURES LOOK GOOD
AT THIS POINT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
20
Hazardous weather outlook, Aug 31, 8:47 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 PM CDT FRI AUG 31 2007
ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
947 PM CDT FRI AUG 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY SOUTH OF HIGHWAY 72
AND EAST OF INTERSTATE 65...WILL CONTINUE THROUGH THE OVERNIGHT
HOURS. HEAVY RAINFALL...OCCASIONAL LIGHTNING...AND WIND GUSTS UP
TO 30 MPH WILL BE POSSIBLE IN STRONGER STORMS.
PATCHY FOG IS EXPECTED TO DEVELOP PARTICULARLY IN LOCATIONS ALONG
AND WEST OF INTERSTATE 65. VISIBILITIES WILL BE LOWEST NEAR AREAS
THAT RECEIVED RAINFALL TODAY...AS WELL AS NEAR LOW LYING AREAS AND
BODIES OF WATER. WIDESPREAD DENSE FOG IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A LOW PRESSURE SYSTEM EXPECTED TO DEVELOP ALONG THE GULF COAST
THIS WEEKEND MAY CAUSE ISOLATED AFTERNOON THUNDERSTORMS TO AFFECT
THE TENNESSEE VALLEY THROUGH THE MIDDLE OF NEXT WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 8:09 PM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
909 PM CDT FRI AUG 31 2007
ALZ010-010240-
DE KALB-
909 PM CDT FRI AUG 31 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DEKALB COUNTY UNTIL
940 PM CDT...
AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A RAPIDLY DEVELOPING THUNDERSTORM NEAR COLLINSVILLE...MOVING WEST
SOUTHWEST AT 20 MPH. HEAVY RAIN...WIND GUSTS UP TO 30 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
IN ADDITION...PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS WILL
OCCUR. AT NIGHT ESPECIALLY...DO NOT DRIVE YOUR CAR THROUGH WATER YOU
SEE RUNNING ACROSS THE ROADWAY.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEBANON.
COLLINSVILLE.
SKIRUM.
GERALDINE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
DJN
Special weather statement, Aug 31, 11:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1222 AM CDT SAT SEP 1 2007
ALZ016-010600-
CULLMAN-
1222 AM CDT SAT SEP 1 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHWEST CULLMAN COUNTY UNTIL 100
AM CDT...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM PRODUCING INTENSE RAINFALL 14 MILES NORTH OF
SUMITON...MOVING WEST AT 10 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURN.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE THUNDERSTORM
IN A SHORT TIME PERIOD. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.
KULA
Drought, Colbert
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Colbert forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Cullman
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Cullman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.132, -86.868 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Dekalb
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Franklin
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Jackson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Lauderdale
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Lawrence
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.522, -87.311 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Limestone
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.810, -86.981 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Madison
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Marshall
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
Drought, Morgan
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
Huntsville International Airport (KHSV) recorded only four rain days in the entire month, for a total of just 1.26 inches. Rainfall areawide ranged from just one inch at Russell Cave National Monument near Bridgeport (Jackson County) to over five inches in Valley Head (De Kalb County). In northwest Alabama, two to five inches of rainfall benefited the short term drought conditions. Exceptional Drought (D4) conditions which were areawide to begin the month improved to Extreme (D3) across this area, with even a sliver of far western Colbert and Franklin Counties improving to Severe (D2) category drought. However, these improvements were largely short term in nature based on accounts from local drought officials.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60261, 60262, 60263, 60264, 60265, 60266, 60267, 60268, 60269, 60270, 60271.